Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Alcoholic and smoker. Have dark circle around eye. Is this due to mariuana injection?

My 35 yr son s skin on outer side of each eye (more prominent on one) is darker than rest of face. He is currently having injections fortnightly for mariuana addiction/pshyc. and is also alcoholic/smoker. He is trying to improve himself to the best of his ability but does struggle with low willpower and the people he associates with, but he is living with me as much as he can so as not to be tempted. Could this dark area be associated with his injections? Regards Anita
Asked On : Wed, 27 Feb 2013
Answers:  3 Views:  27
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Dec 2014
Hello anitabanney
Welcome to HCM
SKin on outer side of eye may become black due to a variety of reasons
-mostly dark circles around eyes may occur because of chronic allergy, allergy around eyes with rhinitis may cause congestion around eyes which cause increased pigmentation which may cause skin darkening,
-second reason of darkening is smoking marijuana and tobacco, this causes frequent rhinitis in individual and he frequently start rubbing eyes which may cause skin darkening.
- other reason is that due to chronic addiction individual becomes nutritionally depleted, deficiency of Vitamin B complex occurs which may cause skin darkening.

So to avoid this
- continue motivating him to quit marijuana and smoke.
- start Vitamin B supplements daily
- apply lemon juice on affected parts daily, which will increase vascularisation and will cause lighter color.

Hope I solved your query.
Take care.
Answered: Wed, 27 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Psychiatrist Dr. Jonas Sundarakumar's  Response

Hello and welcome to Healthcare Magic. Thanks for your query.

Dark areas around the eyes can be due to various causes like stress, vitamin deficiencies, drug abuse or sometimes due to dermatological problems. It is unlikely to be due to the direct effect of the medication he is on for de-addiction. If this symptom has developed recently, then it would be better to have a dermatologist's opinion regarding the same.

I appreciate your support for your son, during these difficult times. Hopefully, with continued treatment and motivated efforts from his side, he will be able to overcome his addiction problems. I would suggest that you keep motivating and supporting him, and take him for regular follow-ups with his doctor.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Thu, 28 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Internal Medicine Specialist Dr. Venkat Sivayogi 's  Response
there are so many causes for dark circles , it may be due to sleeplessness or excessive stress, excessive working infront of computer, it may be familial also means , if you or your husband have dark circles , your son may too have them.
so they were not related to injection try to overcome as soon as possible fro addiction
take care bye
Answered: Wed, 27 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor